It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Back in Dec. I was on Prednisone for a flare(Lupus??). I was thinking(and as always ...I think too much...drive myself bananas) My response to the Prednisone was immediate and wonderful...I ,within 2 hours, felt energetic and cleaned my whole house(which 2 hours prior I could barely function)...I know Pred can do this...my ??s are, does it do this in everyone that takes it? Or is it only if it is relieving symptoms that need correction?( My friend with asthma says the Pred. does not give him a "high"...)
AT the time I had no appetite, and the Pred. DID NOT increase it, which is a typical reaction. I did not have ANY side effect except feeling absolutely wonderful...no swelling etc...(granted I was only on it for 3 1/2 weeks). I was just thinking about this...If I had low cortisol to begin with would this be an expected response, as opposed to someone who had normal cortisol levels, getting more side effects? Or am I just one who doesn't react to the side effects? Any thoughts, my first post will give you additional info. about me too. Thanks...Junebug
Because you have low cortisol level, that might be part of the reason you are not having the typical side effects since the prednisone is making up for what your body needs naturally. Also, I just saw a show on discovery channel about a woman who had lupus. It turned out that prednisone was the therapy she needed and it saved her life. In the beginning she was on it for a short time; then got off thinking it was temporary solution since prednisone has a bad reputation, so she tried many other therapies to no avail. She got so sick and now she is back to her old self. Whether the prednisone will have lasting side effects, they didn't say. At least for now she has her life back. Hopefully she will be able to stay on this medicine indefinitely until a cure is found.
Hi,

I also have lupus and about 2 years ago got the worst most painful flare of my life. (it seems as I get older, the flares are lasting longer with more pain and fatigue). So my new rheumy saw how bad I was and started me right on 40 mg prednisone daily. This was the first time in my life that a doc prescribed pred for me (long story, but went undiagnosed for 17 years except early on after a weird rash across my face and a dermatologist suspecting I had lupus back then....but I couldnt afford to keep going to specialists and get tests, etc.).

My own sister has been on and off pred for many years and warned me about it - all the side effects like weight gain, moonface, ravid hunger, etc. But I was at my wits end so I didn't think about all that when it was prescribed for me.

Let me tell you...my response was not a quick as yours (mine took about 2days before it really kicked in) but I just could not believe how great I felt! In such a short time after having soo many pains & problems, it was all gone. I had places in my body that I didnt even realize were bothering me that much....until I had so much relief from the prednisone. I almost thought it wasnt real or something. I just felt "normal" again. I didn't feel high or anything, just normal. Between flares and before I ever started getting flares I was always very active with lots of energy. The prednisone gave this back to me.

I took it for about 8 months in total because my doc weaned me off verryyyyy slowly. But over that whole time, I did not gain any weight - I actually lost a few pounds because I was able to exercise again. It did not seem to me that I had any side effects from it. My mood was high spirited again, my fatigue completetly disappeared, no appetite gain (actually had less of an appetite) didnt seem to get moonface, no pimples, no irritability, no nervousness or stomach problems...not one side effect. My skin actually even looked much better after a while as I've had people I know comment about it. My finger nails even looked great & they grew so fast and seemed much stronger (i always seemed to have brittle, thin, peeling nails and they would always break).

So if it was up to me and there were no long-term health risks of taking it, I would stay on it all the time.

I do know pred is a very powerful anti-inflammatory so once all the inflammation in your body is gone I would think that in itself could be enough to feel so energetic. But of course I'm not a doctor and this is just my thinking. And I have no idea if I have any problems with my thyroid or adrenals that might make me have no side effets of the pred while taking it.





All times are GMT -7. The time now is 05:32 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!